St. John's Wort - Social Anxiety Forum
 
Thread Tools
post #1 of 10 (permalink) Old 12-02-2005, 10:30 AM Thread Starter
SAS Member
 
Join Date: Sep 2005
Location: New York City
Age: 32
Posts: 1,903

St. John's Wort


I'm sure St. John's Wort has been discussed on this board, before. But just yesterday I read about a study that claims it is MUCH more effective in those with atypical depression (instead of lots of sleep and lack of appetite, they have insomnia and eat more). Well, that's me.

Have any of you had good experiences with taking St. John's Wort? Right now the withdrawal from the Paxil as well as the Lexapro are making me feel AWFUL. I've stopped taking medication, as of now. I just want to feel better.

xoxo
Maggi

If I cannot forgive myself for all the blunders
That I have made over the years,
Then how can I proceed?
How can I ever dream perfection-dreams?
Move, I must, forward.
Fly, I must, upward.
Dive, I must, inward,
To be once more
What I truly am
And shall forever remain.
itsmemaggi is offline  
Sponsored Links
Advertisement
 
post #2 of 10 (permalink) Old 12-02-2005, 12:00 PM
Permanently Banned
 
Join Date: Jul 2005
Location: melbourne australia
Posts: 1,376
there are doubts that SJW does any better than placebo effect but try it if you like, get a good quality brand as some have very little strength
were the paxil and lexapro helping at all?
arthur56 is offline  
post #3 of 10 (permalink) Old 12-02-2005, 12:54 PM
"Semi-retired" SAS Member
 
James of Maine's Avatar
 
Join Date: Sep 2005
Location: Maine
Gender: Male
Age: 41
Posts: 1,006
I've tried SJW in the past for my depression, after I stopped medication. It had no appreciable effect. But since I have historically tended more toward the "lots of sleep/lack of appetite" type of depression, that probably explains it now.

Hope it works for you if you do decide try it, though, maggi.
James of Maine is offline  
 
post #4 of 10 (permalink) Old 12-02-2005, 01:16 PM
You can do this!
 
Caedmon's Avatar
 
Join Date: Dec 2003
Location: Cascadia
Gender: Male
Age: 38
Posts: 4,464
My Mood: Cheerful
I can't say that it helped me (my depression is more atypical than melancholic). I went as high as 1800 mg too, for 3 months so it's not like I didn't give it a go. That was a while ago, before I tried any Rx drugs. Sorry, it was a thumbs down for me.

Medication-related posts are for brainstorming purposes only. Talk to your doctor.

My meds: Parnate, Lamictal, Wellbutrin, trazodone
Caedmon is offline  
post #5 of 10 (permalink) Old 12-02-2005, 04:28 PM
SAS Member
 
Join Date: Feb 2005
Posts: 170
600mg/day of standardized St. John's Wort put me through an almost 2 month long manic period almsot 2 years ago so it has to do something I still keep a bottle of 300mg standardized pills around incase I slip into the deepest of depressions since nothing brings me back with a bang like St. Johns or Lexapro. I've seen studies that show St. John's, although I don't remember at what dose, is more effective than Prozac in one clinical trial, but I don't have a link to give so take this as you will.
opivy22 is offline  
post #6 of 10 (permalink) Old 12-02-2005, 06:50 PM
SAS Member
 
Equisgurl's Avatar
 
Join Date: Nov 2004
Location: charlotte nc
Gender: Female
Age: 33
Posts: 1,817
Didnt help me a bit.
Equisgurl is offline  
post #7 of 10 (permalink) Old 12-02-2005, 07:48 PM
SAS Member
 
F-Bomb's Avatar
 
Join Date: May 2005
Location: Connecticut
Gender: Male
Age: 35
Posts: 311
You might want to give it a shot....Even if it just works a placebo, at least it works....

The most terrible poverty is loneliness and the feeling of being unloved.
~Mother Teresa~

http://www.last.fm/user/F-Bomb/
F-Bomb is offline  
post #8 of 10 (permalink) Old 12-13-2005, 07:23 PM
fog
SAS Member
 
Join Date: Dec 2005
Location: m/southern ontario
Posts: 63
i have been taking the standard dose for about a month and a half and i think it is having a mild positive effect on me. the first thing i noticed in the the first few weeks were vivid dreams slightly heightened anxiety and tiredness ,but now i feel a little bit better than usual, which for me is ideal because if i felt great , like i did on paxil, i wouldnt care about trying to improve myself because i felt great. but on st johns so far it has picked me up slightly and allowed me to focus a little more on self help stuff. but i havent been on any meds for about 3 yrs so the mild effect of st johns is noticeable for me.

ps (u can never be sure this stuff does anything, but im well aware of the placebo effect, and sadly the only things that are easy to pin point are side effects, and on st johns i am mildly constipated, so that is a good sign!
fog is offline  
post #9 of 10 (permalink) Old 12-17-2005, 06:24 AM
SAS Member
 
Join Date: Oct 2005
Location: 17/f/UK
Posts: 32
fog, i get that side effect too!! i take it for pmt. it does seem to work for that. i tend to go on a murderous rampage if i dont use it. cant say ive noticed it have an effect on my SA though. people tend to avoid me when i take it because they know its 'that time'. lol!
blinky000 is offline  
post #10 of 10 (permalink) Old 01-06-2006, 12:52 AM
SAS Member
 
Join Date: Nov 2004
Location: M / 37 / NC
Posts: 165
I have used SJW before and Im thinking of taking it again. It did help me after a couple weeks of taking it. It lessened my anxiety somewhat but definitely didnt kill it. I had no side effects. Still pondering on takin SJW again or trying something new. Anyway, adios for now.

Paralyzed from the eyes down.
Screaming Silently.
Can I get thru or go around.
This Feeling inside of ME.
by Trish Murphy
socialanxiety38 is offline  
Reply

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Similar Threads
Thread Thread Starter Forum Replies Last Post
St. John's Wort Helena_SAS Supplements 230 06-12-2017 12:12 PM
St. John's Wort? kabby Medication 4 01-10-2011 05:13 PM
St John's Wort ? monkeymagic86 Coping With Social Anxiety 2 06-09-2009 06:17 PM
St.John's Wort jenna22 Nutrition, Supplements and Exercise 20 07-02-2008 05:43 PM
St John's Wort; Have you tried it? AlienOnEarth Nutrition, Supplements and Exercise 4 08-08-2005 10:15 PM

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

 
For the best viewing experience please update your browser to Google Chrome